MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY VENTRICULAR CATHETER, SMALL, BARIUM IMPREGNATED, 23 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY VENTRICULAR CATHETER, SMALL, BARIUM IMPREGNATED, 23 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 41207
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was unavailable for return.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that upon opening the sterile box, the doctor realized that the catheter was longer than usual, and it ended at the middle of the ring of the stylet.According to the report, the doctor washed the surface and tried to remove the stylet, but the action was difficult to perform.Reportedly, the catheter was never implanted and was replaced with another catheter.There was no patient impact.
 
Additional Manufacturer Narrative
Approximately 18 cm of the catheter was returned.The returned catheter was patent and met the requirements for leak testing.The distal end of the catheter appears to be jagged.It is unknown how or when this damage occurred.The instructions for use (ifu) that accompany the device caution that ¿low tear strength is a characteristic of most unreinforced silicone elastomer materials.Care must be taken with the handling and placement of the silicone elastomer catheter tubing to avoid cuts, nicks or tears.¿ a review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VENTRICULAR CATHETER, SMALL, BARIUM IMPREGNATED, 23 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6549356
Report Number2021898-2017-00259
Device Sequence Number16392555
Product Code JXG
UDI-Device Identifier00643169472716
UDI-Public00643169472716
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K792007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number41207
Device Lot NumberE16258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2017
Initial Date Received by Manufacturer 04/11/2017
Supplement Date Received by ManufacturerNot provided
05/19/2017
Initial Report FDA Received Date05/05/2017
Supplement Report FDA Received Date06/16/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 YR
Patient Weight30